Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain and swelling in left hand
Sep 13, 2010

I have been positive for 4 yrs and have been on PI, Isentress and Atripla (off and on 3 times). I have had chronic pain in feet and hands-not too severe-and doctor gave me Tylenol 3. Now I had a severe pain/swelling/numbness in my left hand and fingers that came on since yesterday. Tylenol 3 does not seem to help. I had to remove my wedding ring as my finger swells on and off. Does neuropathy cause swelling and pain when you tighten your fingers? It is not tingling like in the past. Feels more in the joints of the fingers and wrist. I don't recall hurting my hand at all. The intensity of the pain comes and goes. I can move my hand and fingers and the swelling comes and goes. Is this likely to be HIV related. I am currently on Atripla again (was taken off in June since it was thought to be causing low sodium but when sodium did not go up was taken off the Epzicom and Isentress and put back on Atripla due to side effects of Epzicom/Isentress. The only symptom I am being treated for has been the low sodium since late April. My VL is undetectable and has been on all meds since April 2007 and my CD4 has been between 800 and 2000 since starting meds in March 2007. I was diagnosed in Sept 2006. I am 57 yrs old and otherwise in good health. This sudden onset pain/numbness/swelling in my left hand is not like any pain I had before. Thanks much.

Response from Dr. Henry

Drug or HIV related peripheral neuropathy rarely would be localized to one regions (left hand/fingers) so most likely some other explanation likely. KH



Previous
How bad is Isentress
Next
atripla interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement